Correlation Engine 2.0
Clear Search sequence regions


Sizes of these terms reflect their relevance to your search.

Clinical presentation of cholesterol crystal embolism (CCE) can be dermatologic when cholesterol crystals become lodged in small cutaneous arteries resulting in ischemia. We report a case of CCE with erythroderma misleading to a diagnostic of drug reaction with eosinophilia and systemic symptoms (DRESS). A 66 year-old woman presented with erythroderma few months after initiation of allopurinol. Acute renal failure was present with elevation in plasma creatinine concentration (523μmol/L) and hypereosinophilia (HE) (5666/mm3). Finally, the REGISCAR score helped to rule out DRESS diagnostic. Past blood-count tests were analyzed revealing chronic HE present before allopurinol initiation. Renal biopsy identified CCE. This case is the first to report a DRESS like presentation of CCE. Clinical findings are secondary to HE and not to occlusion of cutaneous arteries. Copyright © 2020 Société Nationale Française de Médecine Interne (SNFMI). Published by Elsevier Masson SAS. All rights reserved.

Citation

M Dumas, R Flipo, L Blum, C Jouzel, I Brochériou, E Begon. Cholesterol crystal embolism mimicking a DRESS]. La Revue de medecine interne. 2020 Apr;41(4):275-278

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 32089328

View Full Text